Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Transportation inequalities for non-globally dissipative SDEs with jumps via Malliavin calculus and coupling

Mateusz B. Majka

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


By using the mirror coupling for solutions of SDEs driven by pure jump Lévy processes, we extend some transportation and concentration inequalities, which were previously known only in the case where the coefficients in the equation satisfy a global dissipativity condition. Furthermore, by using the mirror coupling for the jump part and the coupling by reflection for the Brownian part, we extend analogous results for jump diffusions. To this end, we improve some previous results concerning such couplings and show how to combine the jump and the Brownian case. As a crucial step in our proof, we develop a novel method of bounding Malliavin derivatives of solutions of SDEs with both jump and Gaussian noise, which involves the coupling technique and which might be of independent interest. The bounds we obtain are new even in the case of diffusions without jumps.


En utilisant le couplage miroir pour les solutions d’EDS dirigées par un processus de Lévy de saut pur, nous généralisons des inégalités de transport et de concentration, qui étaient précédemment connues seulement dans le cas où les coefficients de l’équation satisfont une condition dissipative globale. De plus, en utilisant un couplage miroir pour la partie de sauts et le couplage par réflexion pour la partie Brownienne, nous étendons des résultats analogues pour les diffusions à sauts. A cette fin, nous améliorons des résultats précédents concernant le couplage et montrons comment combiner les cas à sauts et le cas brownien. Dans une étape cruciale de la preuve, nous développons une méthode nouvelle pour borner la dérivée de Malliavin des solutions d’EDS avec à la fois sauts et bruit Gaussien, ce qui utilise le couplage et peut être d’un intérêt indépendant. Les bornes que nous obtenons sont nouvelles même dans le cas de diffusions sans saut.

Article information

Ann. Inst. H. Poincaré Probab. Statist., Volume 55, Number 4 (2019), 2019-2057.

Received: 24 November 2016
Revised: 11 April 2018
Accepted: 28 September 2018
First available in Project Euclid: 8 November 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 60G51: Processes with independent increments; Lévy processes 60H10: Stochastic ordinary differential equations [See also 34F05] 60H07: Stochastic calculus of variations and the Malliavin calculus 60E15: Inequalities; stochastic orderings

Stochastic differential equations Lévy processes Transportation inequalities Couplings Wasserstein distances Malliavin calculus


Majka, Mateusz B. Transportation inequalities for non-globally dissipative SDEs with jumps via Malliavin calculus and coupling. Ann. Inst. H. Poincaré Probab. Statist. 55 (2019), no. 4, 2019--2057. doi:10.1214/18-AIHP941.

Export citation


  • [1] S. Albeverio, Z. Brzeźniak and J.-L. Wu. Existence of global solutions and invariant measures for stochastic differential equations driven by Poisson type noise with non-Lipschitz coefficients. J. Math. Anal. Appl. 371 (1) (2010) 309–322.
  • [2] D. Applebaum. Lévy Processes and Stochastic Calculus, 2nd edition. Cambridge University Press, Cambridge, 2009.
  • [3] D. Bakry and M. Émery. Diffusions hypercontractives. In Séminaire de Probabilités XIX, 1983/84 177–206. Lecture Notes in Math. 1123. Springer, Berlin, 1985.
  • [4] R. F. Bass and M. Cranston. The Malliavin calculus for pure jump processes and applications to local time. Ann. Probab. 14 (2) (1986) 490–532.
  • [5] R. F. Bass. Diffusions and Elliptic Operators. Springer-Verlag, New York, 1998.
  • [6] K. Bichteler, J.-B. Gravereaux and J. Jacod. Malliavin Calculus for Processes with Jumps. Stochastics Monographs 2. Gordon and Breach Science Publishers, New York, 1987.
  • [7] J.-M. Bismut. Calcul des variations stochastique et processus de sauts. Z. Wahrsch. Verw. Gebiete 63 (2) (1983) 147–235.
  • [8] S. G. Bobkov and F. Götze. Exponential integrability and transportation cost related to logarithmic Sobolev inequalities. J. Funct. Anal. 163 (1) (1999) 1–28.
  • [9] R. Carmona, W. C. Masters and B. Simon. Relativistic Schrödinger operators: Asymptotic behavior of the eigenfunctions. J. Funct. Anal. 91 (1) (1990) 117–142.
  • [10] G. Di Nunno, B. Øksendal and F. Proske. Malliavin Calculus for Lévy Processes with Applications to Finance. Universitext. Springer-Verlag, Berlin, 2009.
  • [11] H. Djellout, A. Guillin and L. Wu. Transportation cost-information inequalities and applications to random dynamical systems and diffusions. Ann. Probab. 32 (2004) 2702–2732.
  • [12] A. Eberle. Reflection couplings and contraction rates for diffusions. Probab. Theory Related Fields 166 (3–4) (2016) 851–886.
  • [13] A. Eberle, A. Guillin and R. Zimmer. Quantitative Harris type theorems for diffusions and McKean–Vlasov processes. Trans. Amer. Math. Soc. To appear, 2018.
  • [14] N. Gozlan and C. Léonard. A large deviation approach to some transportation cost inequalities. Probab. Theory Related Fields 139 (1–2) (2007) 235–283.
  • [15] N. Gozlan and C. Léonard. Transport inequalities. A survey. Markov Process. Related Fields 16 (4) (2010) 635–736.
  • [16] A. Guillin, C. Léonard, L. Wu and N. Yao. Transportation-information inequalities for Markov processes. Probab. Theory Related Fields 144 (3–4) (2009) 669–695.
  • [17] I. Gyöngy and N. V. Krylov. On stochastic equations with respect to semimartingales. I.. Stochastics 4 (1) (1980/81) 1–21.
  • [18] L. Huang. Density estimates for SDEs driven by tempered stable processes. Preprint. Available at arXiv:1504.04183.
  • [19] T. Klein, Y. Ma and N. Privault. Convex concentration inequalities and forward–backward stochastic calculus. Electron. J. Probab. 11 (20) (2006) 486–512.
  • [20] T. Komorowski and A. Walczuk. Central limit theorem for Markov processes with spectral gap in the Wasserstein metric. Stochastic Process. Appl. 122 (5) (2012) 2155–2184.
  • [21] G. Last and M. Penrose. Martingale representation for Poisson processes with applications to minimal variance hedging. Stochastic Process. Appl. 121 (7) (2011) 1588–1606.
  • [22] T. Lindvall and L. C. G. Rogers. Coupling of multidimensional diffusions by reflection. Ann. Probab. 14 (3) (1986) 860–872.
  • [23] D. Luo and J. Wang. Refined basic couplings and Wasserstein-type distances for SDEs with Lévy noises. Stochastic Process. Appl. To appear, 2018.
  • [24] A. Løkka. Martingale representation of functionals of Lévy processes. Stoch. Anal. Appl. 22 (4) (2004) 867–892.
  • [25] Y. Ma. Transportation inequalities for stochastic differential equations with jumps. Stochastic Process. Appl. 120 (1) (2010) 2–21.
  • [26] Y. Ma and N. Privault. Convex concentration for some additive functionals of jump stochastic differential equations. Acta Math. Sin. (Engl. Ser.) 29 (8) (2013) 1449–1458.
  • [27] M. B. Majka. Coupling and exponential ergodicity for stochastic differential equations driven by Lévy processes. Stochastic Process. Appl. 127 (12) (2017) 4083–4125.
  • [28] D. Nualart. The Malliavin Calculus and Related Topics, 2nd edition. Springer-Verlag, Berlin, 2006.
  • [29] F. Otto and C. Villani. Generalization of an inequality by Talagrand and links with the logarithmic Sobolev inequality. J. Funct. Anal. 173 (2) (2000) 361–400.
  • [30] J. Picard. Formules de dualité sur l’espace de Poisson. Ann. Inst. Henri Poincaré Probab. Stat. 32 (4) (1996) 509–548.
  • [31] J. Picard. On the existence of smooth densities for jump processes. Probab. Theory Related Fields 105 (4) (1996) 481–511.
  • [32] E. Priola and F. Y. Wang. Gradient estimates for diffusion semigroups with singular coefficients. J. Funct. Anal. 236 (1) (2006) 244–264.
  • [33] P. Protter. Stochastic Integration and Differential Equations, 2nd edition. Version 2.1. Springer-Verlag, Berlin, 2005.
  • [34] K. Sato. Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, Cambridge, 1999.
  • [35] M. Ryznar. Estimates of Green function for relativistic $\alpha $-stable process. Potential Anal. 17 (1) (2002) 1–23.
  • [36] J. Shao and C. Yuan. Transportation-cost inequalities for diffusions with jumps and its application to regime-switching processes. J. Math. Anal. Appl. 425 (2) (2015) 632–654.
  • [37] C. Villani. Optimal Transport. Old and New. Springer-Verlag, Berlin, 2009.
  • [38] J. Wang. $L^{p}$-Wasserstein distance for stochastic differential equations driven by Lévy processes. Bernoulli 22 (3) (2016) 1598–1616.
  • [39] L. Wu. Transportation inequalities for stochastic differential equations of pure jumps. Ann. Inst. Henri Poincaré Probab. Stat. 46 (2) (2010) 465–479.
  • [40] R. Zimmer. Explicit contraction rates for a class of degenerate and infinite-dimensional diffusions. Stoch. Partial Differ. Equ. Anal. Comput. 5 (3) (2017) 368–399.